MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES HR004, S/M ALEXIS ORTHO PROT 5/BX; KGW

APPLIED MEDICAL RESOURCES HR004, S/M ALEXIS ORTHO PROT 5/BX; KGW
Model Number HR004
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Lateral hip replacement- "the alexis ortho was placed correctly, but during the procedure there were little tears in the sheat of the alexis.The tears varied from 2mm to 2cm.The tears started to show after the biomet cup had been placed." patient status: "no patient injury".
 
Additional Manufacturer Narrative
The event unit was not returned for evaluation.In the absence of the subject device, it is difficult to determine the root cause.Based on the customer provided description, it is possible that the sheath was torn during placement of the biomet cup.However, since the unit was not returned, the exact root cause cannot be confirmed.Applied medical reached out to the hospital and surgeon to provide information regarding use of the device to prevent further recurrences.All alexis orthopaedic protectors are 100% inspected during the manufacturing process.Although the root cause could not be determined, applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Additional Manufacturer Narrative
Correction - date received by manufacturer.

Brand Name
HR004, S/M ALEXIS ORTHO PROT 5/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6091292
Report Number2027111-2016-00726
Device Sequence Number11043735
Product Code KGW
UDI-Device Identifier00607915123185
UDI-Public(01)00607915123185(17)180715(30)01(10)1249866
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K100120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/15/2018
Device Model NumberHR004
Device Catalogue Number101428801
Device Lot Number1249866
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date01/09/2017
01/16/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOMET CUP